MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an echelon catheter was punctured was the guidewire.Guidewire was inserted during the preparation of the microcatheter, the guidewire was protruding from the distal part of the shaft, not the tip of the microcatheter, so a hole in the tip was suspected, so it was replaced with a new product.There was no resistance passing the guidewire.There were no kinks or damage the guidewire.The catheter was flushed as indicated in the instruction for use (ifu).The devices were prepared as indicated in the package insert.There was no patient involved with the event.Ancillary devices: chikai x 14 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the event occurred during preparation outside the body before inducing the catheter in the body.The rep heard there were no issues.
 
Event or Problem Description
Additional information was received that the cause of the guidewire puncture was not determined.
 
Additional Manufacturer Narrative

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20185522
Report Number2029214-2024-01559
Device Sequence Number8722679
Product Code KRA
UDI-Device Identifier00836462002340
UDI-Public00836462002340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB638166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/11/2024
10/01/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/30/2024
10/28/2024
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown